MAUDE Adverse Event Report: SYNTHES HAGENDORF STARDRIVE SCREWDRIVER/T25 240MM W/GROOVE

SYNTHES HAGENDORF STARDRIVE SCREWDRIVER/T25 240MM W/GROOVE
Catalog Number 314.164
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient age, dob & weight not provided for reporting.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Reporters phone number: (b)(6).Device history records review was conducted.The report indicates that the: manufacturing location: (b)(4).Manufacturing date: 02.March 2016.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that a screwdriver is broken during surgery.It broke into the screw and they couldn¿t take out this piece from the screw.Fragments were generated.Procedure successfully completed.No delay to surgery time.No patient harm.This complaint involves one part.Concomitant parts reported: 1x unk screw, part unk, lot unk.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was performed.The investigation of the complained screwdriver shows that the tip is badly twisted in the direction of screw removal and furthermore approx.2mm at the forefront is broken off.The broken off portion is missing.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Lot 9835610 was manufactured in march 2016 and all parts were according to our specifications.The used material was stainless steel custom as required and the measured harness was within the specification.The broken surface is homogenous what indicates material conformity as well.Therefore a manufacturing issue can be excluded.Mechanical overloading during screw removal is most probably the root cause for the breakage and deformation.No indication for product related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER/T25 240MM W/GROOVE
Common Device Name
STARDRIVE SCREWDRIVER/T25
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6622866
Report Number3003875359-2017-10278
Device Sequence Number738847
Product Code HXX
UDI-Device Identifier07611819159471
UDI-Public(01)07611819159471(10)9835610
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.164
Device Lot Number9835610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by ManufacturerNot provided
07/10/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date06/26/2017
07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1